Stability of the Couette flow at high Reynolds numbers in two dimensions and three dimensions

Jacob Bedrossian, Pierre Germain, Nader Masmoudi

Research output: Contribution to journalArticle

Abstract

We review works on the asymptotic stability of the Couette flow. The majority of this paper is aimed toward a wide range of applied mathematicians, and there is an additional section aimed toward experts in the mathematical analysis of PDEs.

Original languageEnglish (US)
Pages (from-to)373-414
Number of pages42
JournalBulletin of the American Mathematical Society
Volume56
Issue number3
DOIs
StatePublished - Jan 1 2019

Fingerprint

Couette Flow
Asymptotic stability
Mathematical Analysis
Asymptotic Stability
Reynolds number
Three-dimension
Two Dimensions
Range of data
Review

Keywords

  • Couette flow
  • High Reynolds number
  • Hydrodynamic stability
  • Subcritical transition

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Stability of the Couette flow at high Reynolds numbers in two dimensions and three dimensions. / Bedrossian, Jacob; Germain, Pierre; Masmoudi, Nader.

In: Bulletin of the American Mathematical Society, Vol. 56, No. 3, 01.01.2019, p. 373-414.

Research output: Contribution to journalArticle

@article{ac22a70ea6694e2ba404e99cfea9f2da,
title = "Stability of the Couette flow at high Reynolds numbers in two dimensions and three dimensions",
abstract = "We review works on the asymptotic stability of the Couette flow. The majority of this paper is aimed toward a wide range of applied mathematicians, and there is an additional section aimed toward experts in the mathematical analysis of PDEs.",
keywords = "Couette flow, High Reynolds number, Hydrodynamic stability, Subcritical transition",
author = "Jacob Bedrossian and Pierre Germain and Nader Masmoudi",
year = "2019",
month = "1",
day = "1",
doi = "10.1090/bull/1649",
language = "English (US)",
volume = "56",
pages = "373--414",
journal = "Bulletin of the American Mathematical Society",
issn = "0273-0979",
publisher = "American Mathematical Society",
number = "3",

}

TY - JOUR

T1 - Stability of the Couette flow at high Reynolds numbers in two dimensions and three dimensions

AU - Bedrossian, Jacob

AU - Germain, Pierre

AU - Masmoudi, Nader

PY - 2019/1/1

Y1 - 2019/1/1

N2 - We review works on the asymptotic stability of the Couette flow. The majority of this paper is aimed toward a wide range of applied mathematicians, and there is an additional section aimed toward experts in the mathematical analysis of PDEs.

AB - We review works on the asymptotic stability of the Couette flow. The majority of this paper is aimed toward a wide range of applied mathematicians, and there is an additional section aimed toward experts in the mathematical analysis of PDEs.

KW - Couette flow

KW - High Reynolds number

KW - Hydrodynamic stability

KW - Subcritical transition

UR - http://www.scopus.com/inward/record.url?scp=85068435990&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85068435990&partnerID=8YFLogxK

U2 - 10.1090/bull/1649

DO - 10.1090/bull/1649

M3 - Article

VL - 56

SP - 373

EP - 414

JO - Bulletin of the American Mathematical Society

JF - Bulletin of the American Mathematical Society

SN - 0273-0979

IS - 3

ER -